Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What are we supposed to use now...

Now that they have recalled the childrens and infants Tylenol and Motrin what are we supposed to use?

 
momluvsmiles

Asked by momluvsmiles at 12:40 PM on May. 4, 2010 in Kids' Health

Level 5 (71 Credits)
This question is closed.
Answers (10)
  • Yes - there are coupons for free product or rebates for 'average cost' of product. The company has set up a web site for each brand specific to the recall. Not *all* products have been recalled. If your child is old enough to use chewables or the meltaways, those products were unaffected by the recall. We keep a supply of benadryl for DD's food allergies, only one certain 'flavor'/non-dye variety of that was included in the recall.

    In our family we try to get a fever down first with a lukewarm bath. Sometimes that's not enough. If my child still has energy and is acting "close to norm", we let it go. If they're acting lethargic and seem generally miserable and the bath isn't helping, I dose them with appropriate medication. Usually they're ok until the temp is up around 101.something or other.
    ldmrmom

    Answer by ldmrmom at 1:57 PM on May. 4, 2010

  • Store brand.... they have not been recalled and they are not made by the same manufacturers.

    SleepingBeautee

    Answer by SleepingBeautee at 12:41 PM on May. 4, 2010

  • advil?
    shay1130

    Answer by shay1130 at 12:41 PM on May. 4, 2010

  • Store brand, anything left on the shelves is good to use.
    tazdvl

    Answer by tazdvl at 12:43 PM on May. 4, 2010

  • You don't need to use anything!

    Gailll

    Answer by Gailll at 12:44 PM on May. 4, 2010

  • You don't need to use anything!
    -

    even if the child is burning up with fever?
    Anonymous

    Answer by Anonymous at 12:46 PM on May. 4, 2010

  • IMO a child needs nothing unless it last longer than 24 hours OR is above 103.5
    Anonymous

    Answer by Anonymous at 12:49 PM on May. 4, 2010

  • i agree with gaill
    my kids have never had any of that!
    happy2bmom25

    Answer by happy2bmom25 at 12:50 PM on May. 4, 2010

  • Okay thanks ladies. And I usually don't give him anything until it reaches over 100 but if it ever reached 103 I wouldn't waste my time with it anyway, he would be at the hospital. Lol but I was also wondering if anyone knew if Tylenol and Motrin are doing refunds, like most companies with recalls?
    momluvsmiles

    Answer by momluvsmiles at 12:59 PM on May. 4, 2010

  • NOTHING!
    Your child's immune system is still growing. Chemicals like tylonal, advil, etc (even in adults) disable your immune system from doing it's job. Making your body dependent on the chemical to cure itself. A child's immune system unless absolutely neccisary should never be introduced to medications (like tylonal, motron, cough syrup, etc), so that their body can build a strong immune system. Which leads to a healthier child in the long run. There are plenty of home remedies even for high fevers that you can do to reduce the symptoms. Those should always be used first before ever resulting to a chemical replacement.
    JazzlikeMraz

    Answer by JazzlikeMraz at 1:31 PM on May. 4, 2010

Next question in Kids' Health
BPA & Breastpumps?

Next question overall (Trying to Conceive)
pelvic pressure

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN